MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during a cataract surgery with intraocular lens (iol) implant procedure, the lens did not unfold.Additional information was received by stating, the lens was explanted during initial procedure.The procedure was completed on same day.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly (posterior surface up) in a lens case inside the lens carton.Solution was dried on the lens.One haptic was folded onto the optic anterior surface with the distal area adhered in dried solution.The optic edge has two areas that were nicked.The optic anterior surface has two cracked areas next to each other near the edge of the optic.The lens was cleaned with klrp to further evaluate.The adhered haptic released and relaxed into the original position with the removal of dried viscoelastic.A fold test was conducted using folding tweezers.The lens folded and unfolded with no abnormalities observed.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The root cause cannot be determined for the reported complaint.The complaint was reported as "lens would not unfold, in and out".The lens was returned with one haptic adhered to the optic surface.This was most likely interpreted as the reported complaint.The lens was cleaned to evaluate.The haptic released and relaxed into position.A fold test was conducted with the returned lens.The lens folded and unfolded with no abnormalities observed.The completed questionnaire indicated that the cartridge was filled 1/2 full with viscoelastic.This may have been a contributing factor for the folding issue complaint.The ifu (instruction for use) instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical device) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Information was provided that the lens was placed in eye and removed on same day.Due to two separate serial numbers returned (same model/diopter) it is likely that the additional serial number was used as the back up lens in this event.Verification was not provided by the customer.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24052725
Report Number1119421-2026-00110
Device Sequence Number15819146
Product Code HQL
UDI-Device Identifier00380652396820
UDI-Public(01)00380652396820(17)290628(11)250630(10)16069500
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number16069500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/21/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown